Oklahoma, 2020

Tornadoes and Hail in Oklahoma, April 21 to 22, 2020

April 21 to 22, 2020 · NWS OUN · 64 events in 17 counties and zones

Storms initiated along a warm front amid strong instability and enough shear for multiple storms producing very large hail up to the size of baseballs and a few brief tornadoes on the evening of the 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms initiated along a warm front amid strong instability and enough shear for multiple storms producing very large hail up to the size of baseballs and a few brief tornadoes on the evening of the 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 21, 5:34 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 21, 5:34 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 PM CDT Tue Apr 21 2020

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 213 PM CDT Tue Apr 21 2020

Satellite imagery is beginning to show signs of lift now increasing
ahead of an initial mid level shortwave trough that will move out of
the TX panhandle late this afternoon through tonight. Convective
initiation should occur somewhere within the next hour or two near
NW OK and the northern TX panhandle. A few storms may also try to
develop on the southern flank of the mid level moisture moisture
plume extending from NW OK into ESE OK into this evening. Some
cumulus are now evident in vis imagery within this plume. The most
likely scenario still appears to be a small cluster of storms coming
off the high plains and tracking eastward across northern OK, with 1-
2 discrete elevated supercells south of it moving into portions of
central OK late tonight. Steep lapse rates within the hail growth
zone could support around a 3-6 hour window of very large hail
within the supercells.

As the first, smaller cluster of storms moves out of our area and
dissipates to the east late tonight/early Wed AM, the main mid level
vort max will begin to move in from the west. Therefore, expect more
widespread convection to begin around 12-15Z Wed especially along
and north of I-40 as mid to upper ascent overspreads the region.
These elevated storms will still have the potential to produce large
hail up to the size of golf balls or larger near and just after
sunrise. At the surface, a surface low will near the I-35 corridor
around 18-21Z Wed, with an associated dryline and Pacific front.
Instability should have the chance to ramp up ahead of these
features early tomorrow afternoon within the warm sector over the
SE 1/4 of OK. Surface based supercells will be possible within the
aforementioned area Wed afternoon, with all severe weather threats
possible into early Wed evening.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 213 PM CDT Tue Apr 21 2020

Showers and thunderstorms and the potential for severe storms are
expected to end Wednesday evening. Another round of showers and
thunderstorms will then be possible Thursday night into Friday as a
shortwave moves across the central/southern Plains and a cold front
moves across the area.

Models show NW flow will develop aloft over the region next week.
Models also show another front moving across the area early next
week, although there are some differences in timing. Some showers
and thunderstorms could be possible with this boundary.

Temperatures are expected to remain generally below but near the
average mark into this weekend, with the coolest day expected to be
Friday. Warmer temperatures, above average, will then be possible
early next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 631 PM CDT Tue Apr 21 2020

VFR/MVFR ceilings are expected. A few models show that IFR
ceilings could be possible at a few locations Wednesday morning.
Thunderstorms will be possible off and on later this evening
through Wednesday afternoon. Variable gusty winds and hail could
be possible near/with some of the storms. A front will move across
portions of the area Wednesday causing winds to shift towards the
N and NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  69  53  78 /  80  80  20   0
Hobart OK         61  73  51  81 /  50  50  10   0
Wichita Falls TX  63  81  54  82 /  40  50   0   0
Gage OK           54  67  47  81 /  90  80   0   0
Ponca City OK     59  65  52  77 /  90  90  30   0
Durant OK         61  75  56  79 /  30  90  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...03
LONG TERM....25
AVIATION...25
Hazardous weather outlook, Apr 21, 12:01 PM CST, 6 hours 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
101 PM CDT Tue Apr 21 2020

OKZ004>048-050>052-TXZ083>090-221800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
101 PM CDT Tue Apr 21 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Strong to severe thunderstorms will be possible later today and
tonight. Isolated thunderstorms will be possible this afternoon
across northwest Oklahoma. Meanwhile, additional thunderstorms are
expected to develop across the Texas and Oklahoma panhandles and
move eastward into the area by early evening. Thunderstorm
coverage is then expected to increase later this evening and
overnight, especially across northern and parts of central
Oklahoma. Large hail up to the size of baseballs will be the main
concern.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will continue to be possible through the day
Wednesday. Some strong to severe thunderstorms, primarily with a
large hail up to the size of golf balls and damaging wind threat,
could occur during the morning hours across any portion of the
area.

By Wednesday afternoon, the severe storm threat will continue to
progress eastward but is not expected to exit the area until
evening. Storm intensity could be higher during the afternoon and
evening hours, especially near and east of I-35 and south of I-44.
The primary threats during the afternoon will continue to be
large hail up to the size of baseballs and damaging winds.
However, there is also a potential for some tornadoes, especially
in areas southeast of a Seminole and Pauls Valley, to Marietta
Oklahoma line. There are some uncertainties with the afternoon
and evening activity due to effects from the storms later tonight
into Wednesday morning so check for the latest information.

Thunderstorms will also be possible Thursday night into Friday.
The chance of severe weather with this activity looks to be low.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 21, 5:48 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
648 PM CDT Tue Apr 21 2020

OKZ009-014-220015-
Roger Mills OK-Ellis OK-
648 PM CDT Tue Apr 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and
southwestern Ellis Counties Until 715 PM CDT...

AT 646 PM CDT, a severe thunderstorm was located near Canadian,
Texas moving east at 30 MPH. Severe Thunderstorm warnings are likely
this evening.

HAZARDS INCLUDE...
Hail up to the size of ping pong balls...
Wind gusts to 60 MPH...

Locations impacted include...
Reydon and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.

&&

LAT...LON 3603 9999 3594 9982 3557 9980 3562 10000
TIME...MOT...LOC 2346Z 270DEG 25KT 3586 10039

11
Special weather statement, Apr 21, 6:09 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
709 PM CDT Tue Apr 21 2020

OKZ016-022-220045-
Washita OK-Custer OK-
709 PM CDT Tue Apr 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northern Washita and south
central Custer Counties Until 745 PM CDT...

AT 707 PM CDT, a strong thunderstorm was located near Dill City,
moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Clinton, Cordell, Burns Flat, Dill City, Corn and Bessie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3520 9912 3535 9922 3557 9895 3531 9872
TIME...MOT...LOC 0007Z 239DEG 10KT 3532 9908

11
Special weather statement, Apr 21, 6:32 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
732 PM CDT Tue Apr 21 2020

OKZ014-021-220100-
Roger Mills OK-Beckham OK-
732 PM CDT Tue Apr 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Roger Mills and
northeastern Beckham Counties Until 800 PM CDT...

AT 730 PM CDT, a strong thunderstorm was located near Sayre, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3524 9969 3535 9982 3557 9958 3537 9938
TIME...MOT...LOC 0030Z 227DEG 13KT 3533 9968

11
Special weather statement, Apr 21, 6:33 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 PM CDT Tue Apr 21 2020

OKZ023-027-220100-
Grady OK-Caddo OK-
733 PM CDT Tue Apr 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and
southeastern Caddo Counties Until 800 PM CDT...

AT 732 PM CDT, a strong thunderstorm was located near Anadarko,
moving northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3497 9826 3510 9841 3533 9820 3513 9797
TIME...MOT...LOC 0032Z 227DEG 13KT 3509 9828

11

The radar

The Norman radar (KTLX), 92 km away, was scanning. The volume nearest the first event began at 00:40 UTC.

Open the radar archive at this moment

Event by event

51 hail, 10 thunderstorm wind, 3 tornado. Local standard time, as filed.

Hail, Caddo

When
April 21, 6:42 PM CST
Where
Caddo County, Anadarko
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.080, -98.240

Hail, Beckham

When
April 21, 6:50 PM CST
Where
Beckham County, 4.83 mi NE of New Liberty
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.410, -99.660

Hail, Roger Mills

When
April 21, 7:02 PM CST
Where
Roger Mills County, 6.22 mi N of Reydon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.740, -99.920

Hail, Beckham

When
April 21, 7:15 PM CST
Where
Beckham County, 5.63 mi W of Elk City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.410, -99.520

Hail, Roger Mills

When
April 21, 7:18 PM CST
Where
Roger Mills County, 6.82 mi SSW of Roll
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.690, -99.760

Hail, Roger Mills

When
April 21, 7:30 PM CST
Where
Roger Mills County, 0.56 mi W of Reydon
Measured
2.5 in hail
Reported by
Social Media
Coordinates
35.650, -99.930

Hail, Beckham

When
April 21, 7:34 PM CST
Where
Beckham County, 3.14 mi ENE of Elk City
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.430, -99.370

Hail, Beckham

When
April 21, 7:35 PM CST
Where
Beckham County, Elk City
Measured
2 in hail
Reported by
Public
Coordinates
35.410, -99.420

Hail, Beckham

When
April 21, 8:05 PM CST
Where
Beckham County, 2.64 mi ENE of Elk City
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.430, -99.380

Hail, Washita

When
April 21, 8:05 PM CST
Where
Washita County, 3.95 mi SW of Canute
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.380, -99.330

Hail, Caddo

When
April 21, 8:06 PM CST
Where
Caddo County, 5.63 mi W of Lookeba
Measured
1 in hail
Reported by
Public
Coordinates
35.360, -98.460

Thunderstorm Wind, Washita

When
April 21, 8:16 PM CST
Where
Washita County, 0.69 mi N of (Csm)clinton Sherman Airport
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
35.350, -99.200

Thunderstorm Wind, Washita

When
April 21, 8:24 PM CST
Where
Washita County, 0.56 mi W of (Csm)clinton Sherman Airport
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
35.340, -99.210

Hail, Caddo

When
April 21, 8:31 PM CST
Where
Caddo County, 1.78 mi SE of Lookeba
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.340, -98.340

Hail, Washita

When
April 21, 8:36 PM CST
Where
Washita County, Dill City
Measured
2.5 in hail
Reported by
Social Media
Coordinates
35.280, -99.130

Hail, Beckham

When
April 21, 8:39 PM CST
Where
Beckham County, 3.95 mi W of Sayre
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
35.300, -99.710

Hail, Beckham

When
April 21, 8:40 PM CST
Where
Beckham County, 0.89 mi SE of Sayre
Measured
1.75 in hail
Reported by
Public
Coordinates
35.290, -99.630

Hail, Beckham

When
April 21, 8:49 PM CST
Where
Beckham County, 0.69 mi N of Sayre
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
35.310, -99.640

Thunderstorm Wind, Washita

When
April 21, 8:59 PM CST
Where
Washita County, 0.56 mi W of (Csm)clinton Sherman Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.340, -99.210

Hail, Washita

When
April 21, 9:00 PM CST
Where
Washita County, 6.62 mi WSW of Cloud Chief
Measured
1 in hail
Reported by
Public
Coordinates
35.200, -98.940

Time estimate from radar.

Hail, Washita

When
April 21, 9:08 PM CST
Where
Washita County, 4.72 mi SSW of Cloud Chief
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.190, -98.880

Hail, Grady

When
April 21, 9:32 PM CST
Where
Grady County, Pocasset
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.190, -97.950

Hail, Grady

When
April 21, 9:33 PM CST
Where
Grady County, 0.69 mi S of Minco
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.300, -97.940

Hail, Kiowa

When
April 21, 9:44 PM CST
Where
Kiowa County, 0.57 mi E of Hobart
Measured
1 in hail
Reported by
Public
Coordinates
35.030, -99.090

Hail, Grady

When
April 21, 9:47 PM CST
Where
Grady County, 0.69 mi S of Pocasset
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.180, -97.950

Hail, Grady

When
April 21, 9:47 PM CST
Where
Grady County, 2.07 mi N of Amber
Measured
2 in hail
Reported by
Public
Coordinates
35.190, -97.880

Thunderstorm Wind, Kiowa

When
April 21, 9:57 PM CST
Where
Kiowa County, 1.79 mi NW of (Hbr)hobart Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
35.010, -99.070

Thunderstorm Wind, Grady

When
April 21, 10:00 PM CST
Where
Grady County, 2.99 mi NNE of Amber
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.200, -97.860

Estimated gusts reported by spotter.

Hail, Comanche

When
April 21, 10:11 PM CST
Where
Comanche County, Elgin
Measured
3 in hail
Reported by
Amateur Radio
Coordinates
34.780, -98.290

Thunderstorm Wind, Comanche

When
April 21, 10:12 PM CST
Where
Comanche County, 1.84 mi WNW of Elgin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.790, -98.320

Estimated gust reported by spotter.

Hail, Comanche

When
April 21, 10:15 PM CST
Where
Comanche County, 1.7 mi E of Elgin
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.780, -98.260

Hail, Comanche

When
April 21, 10:19 PM CST
Where
Comanche County, 2.84 mi E of Sterling
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.750, -98.120

Hail, Kiowa

When
April 21, 10:22 PM CST
Where
Kiowa County, 1.49 mi NNE of Cooperton
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.890, -98.860

Hail, Comanche

When
April 21, 10:25 PM CST
Where
Comanche County, Sterling
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.750, -98.170

Tornado, Comanche

When
April 21, 10:28 PM CST to 10:29 PM CST
Where
Comanche County, 5.23 mi ESE of Sterling to 5.33 mi ESE of Sterling
Rating
EFU
Path length
0.11 mi
Path width
100 yd
Continued into
Grady, Ok (OUN)
Reported by
Emergency Manager
Coordinates
34.711, -98.091

A tornado developed in far eastern Comanche County east of Sterling, just west of the Grady County line. The tornado produced no known damage in Comanche County before moving quickly into Grady County.

Tornado, Grady

When
April 21, 10:29 PM CST to 10:30 PM CST
Where
Grady County, 7.29 mi SSW of Acme to 7.2 mi SSW of Acme
Rating
EF1
Path length
0.18 mi
Path width
100 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.711, -98.089

This tornado moved east from Comanche County into Grady County. Immediately upon moving into Grady County, a mobile home was struck and heavily damaged on the east side of County Road 2750 (which is the county line). No other damage is known to have occurred.

Tornado, Stephens

When
April 21, 10:43 PM CST to 10:46 PM CST
Where
Stephens County, 1.48 mi NNW of Marlow to 1.11 mi NE of Marlow
Rating
EF1
Path length
1.6 mi
Path width
100 yd
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.668, -97.974

A tornado developed just northwest of the city limits of Marlow and moved east-southeast into far northern portions of the city of Marlow. Near the beginning of the tornado, numerous buildings on a farm on the north side of Ballpark Road were heavily damaged, including most of the roof off of a home and an outbuilding. The tornado moved east-southeast breaking large trees and utility poles along Ballpark Road. A number of trees were damaged at the Marlow cemetery on the northeast side of Marlow.

Hail, Cotton

When
April 21, 10:45 PM CST
Where
Cotton County, Devol
Measured
2.75 in hail
Reported by
Public
Coordinates
34.190, -98.590

Hail, Comanche

When
April 21, 10:47 PM CST
Where
Comanche County, 0.57 mi E of Meers
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
34.780, -98.570

Hail, Cotton

When
April 21, 10:57 PM CST
Where
Cotton County, 2.93 mi ENE of Walters
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.360, -98.260

Hail, Comanche

When
April 21, 11:04 PM CST
Where
Comanche County, 5.34 mi NNE of Pumpkin Center
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.660, -98.170

Hail, Comanche

When
April 21, 11:10 PM CST
Where
Comanche County, Medicine Park
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.730, -98.500

Thunderstorm Wind, Stephens

When
April 21, 11:10 PM CST
Where
Stephens County, 6.64 mi SW of Lake Fuqua Dam
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -97.750

Hail, Stephens

When
April 21, 11:15 PM CST
Where
Stephens County, Duncan
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.500, -97.960

Hail, Stephens

When
April 21, 11:17 PM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Hail, Stephens

When
April 21, 11:18 PM CST
Where
Stephens County, Duncan
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.500, -97.960

Thunderstorm Wind, McClain

When
April 21, 11:25 PM CST
Where
McClain County, 2.19 mi ENE of Wayne
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.931, -97.284

Small metal shed was destroyed and blown through a cow pasture. Time radar estimated.

Hail, Carter

When
April 21, 11:33 PM CST
Where
Carter County, Ratliff City
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.450, -97.510

Hail, Murray

When
April 21, 11:55 PM CST
Where
Murray County, 2.15 mi SSE of Turner Falls
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.400, -97.140

Hail, Carter

When
April 22, 12:12 AM CST
Where
Carter County, 1.79 mi NE of (Adm)ardmore Apt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.320, -97.000

Hail, Stephens

When
April 22, 12:20 AM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
Social Media
Coordinates
34.500, -97.960

Hail, Johnston

When
April 22, 12:30 AM CST
Where
Johnston County, 1.33 mi ENE of Troy
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.340, -96.760

Hail, Johnston

When
April 22, 12:48 AM CST
Where
Johnston County, 2.28 mi W of Milburn
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.240, -96.590

Hail, Johnston

When
April 22, 1:00 AM CST
Where
Johnston County, 0.51 mi W of Milburn
Measured
2 in hail
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
34.241, -96.559

Extensive damage reported to Milburn School, along with vehicle and home damage between Milburn and Tishimingo.

Hail, Johnston

When
April 22, 1:02 AM CST
Where
Johnston County, Fillmore
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.270, -96.500

Hail, Carter

When
April 22, 1:12 AM CST
Where
Carter County, Healdton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.230, -97.490

Also had a 45 mph wind gusts reported.

Hail, Bryan

When
April 22, 1:20 AM CST
Where
Bryan County, 0.57 mi W of Caddo
Measured
2 in hail
Reported by
Social Media
Coordinates
34.130, -96.270

Thunderstorm Wind, Johnston

When
April 22, 1:20 AM CST
Where
Johnston County, 0.69 mi N of Tishomingo
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.240, -96.680

Transformer was damaged and power out in Tishomingo.

Hail, Carter

When
April 22, 1:35 AM CST
Where
Carter County, 4.87 mi NE of Lone Grove
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
34.230, -97.200

Thunderstorm Wind, Carter

When
April 22, 1:35 AM CST
Where
Carter County, 2.15 mi NNE of Lone Grove
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
34.210, -97.250

Hail, Atoka

When
April 22, 1:50 AM CST
Where
Atoka County, 7.72 mi SW of Boggy Depot State Park
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.230, -96.390

Hail, Ellis

When
April 22, 3:38 AM CST
Where
Ellis County, 11.76 mi SW of Shattuck
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.130, -100.000

Mostly quarter sized hail with a few golf ball sized hailstones.

Hail, Garfield

When
April 22, 4:33 AM CST
Where
Garfield County, Enid
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.400, -97.880

Hail, Garfield

When
April 22, 4:35 AM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.340, -97.900

From the Vance Airforce base weather observer via the KEND METAR.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyThe tornado archive for Oklahoma, 2020Warnings in Oklahoma, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887176, 887177, 887178, 887179, 887180, 887181, 887182, 887183, 887184, 887185, 887186, 889901, 889902, 887187, 887188, 887189, 887190, 887191, 889903, 887192, 887193, 887194, 887195, 887196, 887197, 887198, 889904, 889907, 887199, 889908, 887200, 887201, 887202, 887203, 890610, 890611, 890612, 887204, 887205, 887206, and more.